# SDR CALA9601322

- Difficulty date: September 22, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N14245
- Make and model: Boeing 7372C0
- Aircraft serial: 20074
- System (JASC): 2720 · Rudder Control System
- Part: Solenoid Valve
- Part number: 8816001001
- Condition: Malfunctioned
- Location: Rudder Pcu
- Component: 65C370524
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

THE AIRCRAFT BECAME HARD TO CONTROL ABOUT THE VERTICAL AXIS WHILE ON FINAL APPROACH.  THE AIRCRAFT WANTED TO DUTCH ROLL AND YAW EXCESSIVELY AND DIDN'T RESPOND EFFECTIVELY TO PILOT CONTROLLED INPUTS ON RUDDER.  THE AIRCRAFT HANDLED THE SAME WITH AND WITHOUT YAW DAMPER.  THE STANDBY RUDDER PCU CHECKED NORMAL PER MM 22-11-0, PAGE 112A.  THE RUDDER PCU WAS REMOVED, REPLACED, AND ADJUSTED/TESTED IAW MM 27-21-91.  THE YAW DAMP COUPLER WAS REMOVED AND REPLACED AND AN OPERATIONAL/SELF TEST WAS PERFORMED WITH NORMAL OPERATION IAW MM 22-11-41.  *S/D*  THE RUDDER PCU REVEALED THE SOLENOID VALVE WAS AT FAULT.  VENDOR TEARDOWN WAS UNABLE TO CONFIRM FAILURE OF THE YAW DAMP COUPLER.
